How does withdrawal from long term steroids cause Cushing's syndrome?

I know it's something to do with loss of negative feedback mechanisms, but I'm not exactly sure how/why. Anyone care to explain it briefly?

Authored By Ricky Rimmer on Monday 29th April 2013

Responses

sampath kumar
·
Posted over 6 years ago

a) steroids (predinisolone) taken exogeneously will replace the normal cortisol in the body which is secreted by the zonafasiculata.

b) so excess steroid will inhibit the acth which is inducing the adrenal cortex to secrete cortisol so body now

Like
(3)
Respond
Mr Raymond Buick
·
Paediatric Surgeon
·
Posted over 6 years ago

Hi
This is not my area of expertise but I am not sure where Ricky came to the conclusion that long term steroids cause Cushing's syndrome.

Here is the relevant section from Williams Textbook of Endocrinology, 10th ed.

Chronic

Like
(0)
Respond
Sue West
·
Posted about 5 years ago

Hello,

I am aware that all the text books say that cushing's symptoms will dissipate once you have stopped the medication. However, my son still exhibits all the classic signs, including high blood pressure, of CS 3 years on. He recently ha

Like
(0)
Respond